MAUDE Adverse Event Report: MEDTRONIC MEXICO AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number QC-7-30-3D
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2023
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that for aneurysm embolization, after the microcatheter was in place, the surgeon completed forming the hoop, and chose qc-7-30-3d coil for filling.However, this coil couldn't be detached, so it was replaced with another coil for filling.Then chose qc-6-20-3d coil for filling, and the tail end of the coil was stretched.After that, another model of the coil was used to complete the surgery.The reported devices and any accessory devices were prepared as indicated in the instructions for use (ifu).The patient was undergoing surgery for treatment of a saccular, unruptured cavernous sinus segmental aneurysm with a max diameter of 7mm and a 3mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was normal.No patient symptoms or further complications were reported as a result of this event.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received that there were no issues that resulted in the damage (stretch) that was found.It was unknown how many attempts were made to detach the coil using the instant detacher.Many manual attempts were made to detach the coil.Prior to coil non-detachment, there were no issues encountered.There was no pushwire damage observed after removal from the patient.
 
Additional Manufacturer Narrative
H3: product analysis of qc-7-30-3d, lotno:224846802 visual inspection/damage location details: due to the condition in which the axium coils were returned, it could not be determined which pli or product event each axium implant coil corresponds to.(coil 1) the axium coil was returned within the introducer sheath.The actuator interface was found to be intact and attached to the coupler tube.There did not appear to be evidence of mechanical detachment using an instant detacher at this location.No bends or kinks were found with the axium pushwire.This is indicative that a manual detachment was not attempted at these locations.The coin was found still against the lumen stop.The shield coil was found intact with the implant coil still attached.The implant coil was found stretched and damaged with the polypropylene filament intact.No other anomalies were observed.(coil 2) the axium coil was returned within the introducer sheath.The actuator interface was found to be intact and attached to the coupler tube.There did not appear to be evidence of mechanical detachment using an instant detacher at this location.No bends or kinks were found with the axium pushwire.This is indicative that a manual detachment was not attempted at these locations.The coin was found still against the lumen stop.The shield coil was found intact with the implant coil still attached.The implant coil was found stretched and damaged with the polypropylene filament intact.No other anomalies were observed.Testing/analysis (including sem reports): the axium implant coils were then tested with in-house instant detacher.No difficulty was experienced inserting the pushwire into the instant detacher, and the load indicators were not visible when the pushwires were fully seated in the instant detacher cap.The implant coils were detached without issue on first attempt.Conclusion: based on the analysis performed, the axium implant coil was confirmed to have non-detachment as the pushwire was returned with the implant coil still attached.However, the implant coils were successfully detached mechanically during testing.Possible causes for coil damage are device was not hydrated, continuous flush was not administered during procedure, advancing device against resistance or damaged during shipment as the device was returned without its dispenser coil.Since the instant detacher was not returned, any contributing factors of the instant detacher to the non-detachment could not be determined.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key16807865
Report Number9612164-2023-01761
Device Sequence Number16893289
Product Code KRD
UDI-Device Identifier00836462010413
UDI-Public00836462010413
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/05/2025
Device Model NumberQC-7-30-3D
Device Catalogue NumberQC-7-30-3D
Device Lot Number224846802
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2023
Supplement Date Received by Manufacturer04/26/2023
06/16/2023
Initial Report FDA Received Date04/25/2023
Supplement Report FDA Received Date05/03/2023
06/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown